Ob-gyn not on board with the progesterone cream

by Barb

I have been using progesterone cream on my own for the past 3 months, with great success in dramatically decreasing my PMS symptoms.

However, suddenly I have developed extreme cramping during my last 2 menstrual periods. I asked my ob-gyn about the progresterone cream and she says not to use it at all, that it may be causing this cramping issue.

Does anybody else out there have an opinion or thoughts on this?
Many thanks. I am 48 years old. Still regular ovulation and periods and in overall excellent health, thank goodness.

Comments for Ob-gyn not on board with the progesterone cream

Click here to add your own comments

Feb 13, 2009
ob-gyn not on board with the progesterone cream
by: Wray

Hi Barb. Progesterone is very calming and relaxing, and is often very effective against menstrual cramps, so no I don't think it caused them. As you have found it's helped with the PMS symptoms. You are now in peri-menopause, which can be a hectic time with many emotional and physical symptoms not normally experienced. Certainly not to the extent that they occur in peri-menopause.

Our cycles can be 3 months apart, to 2 weeks, heavy bleeding to the point of flooding, often with clots, to spotting, to nothing. Many women experience pain too, when normally they don't. Progesterone is an excellent anti-inflammatory as it raises levels of IL10. For this reason I recommend rubbing the cream on aches and pains which it often helps. In the case of menstrual cramps it's best to rub it over the affected area.

We have a web page on peri-menopause you might care to read:


Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...